MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC LONGITUDE II; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC LONGITUDE II; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number NAV2020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer via field representative regarding a patient who undergone spinal therapy with a pre-op diagnosis of thoracic myelopathy, cauda equina syndrome, thoracic stenosis and adjacent level disease.Patient had medical history of htn, migraines, depression, anemia.It was reported that during psf procedure the tip of driver broke while putting screw in.No fragment of the device remaining in the patient.Levels implanted t4-sai.No patient symptoms or complications as a result of this event.No treatment or additional surgery performed as a result of this event.There was no surgical delay due to reported product malfunction.Product utilized correctly according to the directions given in the ifu/labeling.No further complications were reported.
 
Additional Manufacturer Narrative
Device evaluated summary- visual inspection confirmed the entire torx tip of instrument has been sheared off.Inspection of the shaft material hardness confirmed conformance to print specification.Optical examination of the fracture surface revealed a fairly flat fracture surface with circular material flow, consistent with torsional overload.This type of damage is consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LONGITUDE II
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11019641
Report Number1030489-2020-01807
Device Sequence Number11667010
Product Code OLO
UDI-Device Identifier00643169347496
UDI-Public00643169347496
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K140454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNAV2020
Device Catalogue NumberNAV2020
Device Lot NumberCA18A023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight76